Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 86, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 19, 2017, 5:17 PM EDT for Mecklenburg County, Virginia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 5:17 PM EDT (21:17 UTC)
- Expired
- May 19, 2017, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:35 PM EDT | TSTM WND DMG | Clarksville, VA | 4 TREES WERE REPORTED DOWN IN THE TOWN OF CLARKSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
268
WUUS51 KAKQ 192117
SVRAKQ
VAC117-192215-
/O.NEW.KAKQ.SV.W.0086.170519T2117Z-170519T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
517 PM EDT FRI MAY 19 2017
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southwestern Mecklenburg County in south central Virginia...
* Until 615 PM EDT
* At 514 PM EDT, a severe thunderstorm was located over Cluster
Springs, or near South Boston, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Buffalo Springs around 545 PM EDT.
Clarksville around 600 PM EDT.
Boydton around 615 PM EDT.
Other locations impacted by this severe thunderstorm include Nelson,
Rogers Corner, Spanish Grove, Richardson, Buffalo Junction, Finchley,
Eppes Fork, Skipwith, Wightman and John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and cloud to ground lightning is occurring with this
storm. Move indoors immediately. ightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Kerr Reservoir, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3657 7873 3658 7872 3664 7871 3667 7870
3668 7870 3669 7868 3669 7865 3664 7858
3664 7856 3670 7865 3681 7856 3681 7828
3654 7833 3654 7873
TIME...MOT...LOC 2114Z 270DEG 21KT 3662 7888
HAIL...1.00IN
WIND...60MPH
$$
SEYMOUR3 follow-up statements
277
WWUS51 KAKQ 192135
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
535 PM EDT FRI MAY 19 2017
VAC117-192215-
/O.CON.KAKQ.SV.W.0086.000000T0000Z-170519T2215Z/
Mecklenburg VA-
535 PM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN MECKLENBURG COUNTY...
At 534 PM EDT, a severe thunderstorm was located over Buffalo
Springs, or 8 miles northeast of Virgilina, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe storm will be near...
Clarksville around 545 PM EDT.
Boydton around 605 PM EDT.
Other locations impacted by this severe thunderstorm include Nelson,
Rogers Corner, Richardson, Buffalo Junction, Finchley, Eppes Fork,
Skipwith and John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3657 7873 3658 7872 3664 7871 3667 7870
3668 7870 3669 7868 3669 7865 3664 7858
3664 7856 3670 7865 3677 7858 3677 7829
3654 7833 3654 7873
TIME...MOT...LOC 2134Z 269DEG 25KT 3662 7866
HAIL...1.00IN
WIND...60MPH
$$
SEYMOUR054
WWUS51 KAKQ 192157
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
557 PM EDT FRI MAY 19 2017
VAC117-192215-
/O.CON.KAKQ.SV.W.0086.000000T0000Z-170519T2215Z/
Mecklenburg VA-
557 PM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN MECKLENBURG COUNTY...
At 556 PM EDT, a severe thunderstorm was located near Clarksville, or
12 miles south of Chase City, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement. at 535 PM, Several trees were reported
down in Clarksville.
IMPACT...Expect damage to trees and powerlines.
This severe storm will be near...
Boydton around 610 PM EDT.
Other locations impacted by this severe thunderstorm include
Finchley, Eppes Fork, Rogers Corner, Richardson, Skipwith and John H
Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 7858 3664 7856 3671 7857 3675 7857
3675 7829 3654 7833 3654 7864
TIME...MOT...LOC 2156Z 270DEG 21KT 3662 7850
HAIL...<.75IN
WIND...60MPH
$$
SEYMOUR273
WWUS51 KAKQ 192206
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
606 PM EDT FRI MAY 19 2017
VAC117-192216-
/O.EXP.KAKQ.SV.W.0086.000000T0000Z-170519T2215Z/
Mecklenburg VA-
606 PM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MECKLENBURG
COUNTY WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.
LAT...LON 3664 7858 3664 7856 3671 7857 3675 7857
3675 7829 3654 7833 3654 7864
TIME...MOT...LOC 2206Z 270DEG 21KT 3662 7848
$$
SEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:02 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 19, 4:02 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
402 PM EDT Fri May 19 2017
.SYNOPSIS...
A cold front moves south across the area tonight and stalls
over the Carolinas on Saturday. This front will lift back
north as a warm front on Sunday. Another cold front is
expected to cross the Mid Atlantic region Monday into Monday
night.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Latest sfc analysis shows broad Bermuda high pres offshore with
a prefrontal trough over central VA and a cold front across PA.
The cold front drops south into the region tonight as high pres
builds over the NE states. As for convection this
aftn...although widespread severe wx is not expected, a few
storms could be strong to severe due to high CAPE and low-level
lapse rates. There is still some uncertainty however to coverage
later this eveng hence keeping PoPs in the chance range. Chance
PoPs everywhere later this eveng become slight chance
overnight. Low temps tonight in the mid/upr 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
High pres builds over the NE states Sat as the cold front pushes
south into the Carolinas. With the front still close to the
area, maintained a 20-30% of rain Sat/Sat night, with the best
chance over S/SW areas. Along with NE winds, pattern will favor
below normal temps...highs Sat only in the 70s most locations
with upr 60s over the Lwr Eastern Shore. Lows Sat night in the
mid 50s to lwr 60s. Aforementioned front lifts north as a warm
front Sun, but will go no higher than 20% PoPs attm with weak
forcing aloft. Continued below normal temps with highs again
only in the 70s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Mon forecast based off a GFS/ECMWF solution which remains
consistent in bringing a strong cold front across the region
during the aftrn and evening. NAM just to drastic of a change to
rely on attm. Decent jet, upr level shortwave energy and late
day timing could result in an active fropa. The severity of any
storms will likely depend on how much heating takes place ahead
it. Heavy rainers possible given the progged PW's. Chc pops in
the morning then likely pops in the afternoon. Highs mid 70s to
lwr 80s. Front pushes offshore around midnight with some drying
behind it. Likely pops east with chc pops west during the
evening, then slght chc pops along the coast after 06Z. Lows mid
50-mid 60s.
Brief reprieve from the wet weather Tue as weak high pressure builds
into the area. Dry with highs mid-upr 70s. Dry Tue evening with pops
increasing across the west after 06Z ahead of the next systm. Lows
upr 50s-lwr 60s.
Next in a series of upr level lows tracks NE across the Gt lakes
region Wed with the trailing cold progged to cross the region during
the afternoon and evening. Could be a repeat of Mon with good upr
level support, jet dynamics and late day timing. Chc pops in the
morning with likely in the afternoon. Highs 75-80. Boundary pushes
offshore Wed night with pops tapering off after midnight. Lows mid
50s-lwr 60s.
Upr level low lifts NE with models showing a series of shortwaves
rotating arnd it Thurs through Fri. Timing of pcpn appears to be
more diurnal in nature. Thus will keep 20-30 pops each day (highest
late afternoon/early evening). Highs both days in the mid-upr 70s.
Lows in the 50s except arnd 60 SE.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Iso-sct showers/tstms developing over the Blue Ridge and
Piedmont as of 18z are expected to push into the region later
this aftn into this evening. RIC has the best potential for a
tstm through 22z, with the past few runs of the HRRR showing
showers/tstms pushing farther E toward SBY/PHF/ORF/ECG after
22z and ending/dissipating by 04z. Any storms could produce
brief MVFR conditions in cig/vsby along with small hail and
brief stronger wind gusts. Patchy 3-5sm BR is possible late
tonight (mainly for locations that receive rain) prior to the
arrival of an approaching cold front. The cold front will sweep
through the area from about 10-16z Saturday resulting in a wind
shift to NE, with wind gusts to ~20kt possible, especially for
sites closer to the coast. MVFR cigs are possible behind the
cold front along with a slight chc for lingering showers.
The boundary returns N as a warm front late Saturday night
through Sunday night bringing the potential for IFR stratus and
areas of light rain. A cold front approaches from the W Monday
bringing a chc of showers/tstms. High pressure returns Tuesday,
followed by another chc of showers/tstms Wednesday as low
pressure approaches from the W.
&&
.MARINE...
Latest models still on track for a cold frontal passage late tonight
and Sat. SCA's remain in place as winds turn NE behind the fropa and
become gusty at times mainly due to pressure rises of 4-6 mb/hr as
high pressure builds from the eastern Great Lakes. Seas build to 4-5
ft on avg and waves in the Bay will avg 3- 4 ft. The event is fairly
short in duration, with winds diminishing by Sat evening as high
pressure builds a little farther south and easterly winds diminish
to 10-15 kt. Seas will remain elevated into Sat night on the coast
so headlines there have been issued through the 4th period/Sat nite.
Seas on Sun avg 3-4 ft.
Winds become SSE later Sun into Mon ahead of the next frontal system
approaching from the west. The next front crosses the area late Mon.
Not much change in airmass behind this front so expect winds to
remain below SCA levels early next week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Small Craft Advisory from 1 PM Saturday to 6 AM EDT Sunday for
NCZ102.
VA...Small Craft Advisory from 7 AM to 10 PM EDT Saturday for
VAZ525.
MARINE...Small Craft Advisory from 1 PM Saturday to 6 AM EDT Sunday for
ANZ658.
Small Craft Advisory from 7 AM to 10 PM EDT Saturday for
ANZ632-634.
Small Craft Advisory from 1 PM to 10 PM EDT Saturday for
ANZ633.
Small Craft Advisory from 4 AM to 4 PM EDT Saturday for ANZ630-
631.
Small Craft Advisory from 7 AM to 7 PM EDT Saturday for ANZ638.
Small Craft Advisory from 4 AM Saturday to 4 AM EDT Sunday for
ANZ650-652-654.
Small Craft Advisory from 10 AM Saturday to 6 AM EDT Sunday
for ANZ656.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...MPR
AVIATION...AJZ
MARINE...MPRHazardous weather outlook, May 19, 3:22 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 322 PM EDT Fri May 19 2017 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-201930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 322 PM EDT Fri May 19 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 4:42 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
442 PM EDT FRI MAY 19 2017
VAZ509-192130-
Western Louisa-
442 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA COUNTY...
At 441 PM EDT, a strong thunderstorm was located near Boswells
Tavern, or 12 miles southwest of Orange, moving east at 10 mph.
Wind gusts in excess of 30 mph and dime size hail are possible with
this storm. Brief heavy downpours are expected.
Locations impacted include...
Boswells Tavern, Gordonsville, Waldrop, Vawter Corner, Green Springs
and Trevilians.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
3814 7812 3815 7811 3813 7805 3814 7801
3812 7798 3812 7797 3806 7794 3805 7796
3799 7828 3801 7830
TIME...MOT...LOC 2041Z 256DEG 9KT 3810 7825
TGLocal storm report, May 19, 4:47 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG HOLLY HILLS 37.50N 77.76W
05/19/2017 POWHATAN VA COUNTY OFFICIAL
TREE DOWN ON HOUSE IN HOLLY HILLS
SUBDIVISION.
&&
ESSSpecial weather statement, May 19, 4:51 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
451 PM EDT FRI MAY 19 2017
VAZ092-192130-
Southampton-
451 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SOUTHAMPTON COUNTY AND
THE CITY OF FRANKLIN...
At 450 PM EDT, a strong thunderstorm was located 7 miles northwest of
Courtland, moving southeast at 25 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Franklin, Courtland, Ivor, Newsoms, Hunterdale, Sedley, Capron,
Vicksville, Handsom, Berlin, Manry, Worrell, Dory, Sebrell, Burdette,
Joyner and Story.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3678 7729 3694 7696 3687 7683 3684 7686
3681 7687 3680 7686 3678 7689 3674 7690
3674 7691 3671 7692 3657 7709
TIME...MOT...LOC 2050Z 303DEG 21KT 3679 7716
SCALORALocal storm report, May 19, 4:57 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 SSE NEWPORT NEWS GOLF 37.16N 76.54W
05/19/2017 CITY OF NEWPORT NEWVA 911 CALL CENTER
TREE DOWN ON INDUSTRIAL PARK DR BLOCKING THE
ROAD.
&&
ESSSpecial weather statement, May 19, 5:00 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
500 PM EDT FRI MAY 19 2017
VAZ064-192145-
Caroline-
500 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAROLINE COUNTY...
At 500 PM EDT, a strong thunderstorm was located near Fredericksburg,
moving east at 25 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Port Royal, Fort A.p. Hill, Rappahannock Academy, Villboro, Guinea
and Corbin.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3824 7731 3824 7729 3822 7729 3823 7728
3825 7727 3825 7723 3824 7723 3823 7725
3819 7725 3819 7723 3820 7722 3817 7718
3817 7713 3813 7711 3812 7715 3810 7714
3808 7717 3813 7749 3823 7738 3825 7734
TIME...MOT...LOC 2100Z 269DEG 20KT 3825 7742
SCALORASpecial weather statement, May 19, 5:08 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Wakefield VA 508 PM EDT FRI MAY 19 2017 VAZ092-093-096-192145- Isle of Wight-Southampton-Suffolk- 508 PM EDT FRI MAY 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ISLE OF WIGHT...AND SOUTHEASTERN SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE CENTRAL CITY OF SUFFOLK... At 508 PM EDT, a strong thunderstorm was located near Carrsville, or near Windsor, moving east at 25 mph. Wind gusts in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Franklin, Windsor, Holland, Suffolk, Isle Of Wight, Ivor, Hunterdale, Zuni, Carrsville, Longview, Benns Church, Lummis, Indika, Whitley, Central Hill, Collosse, Lees Mill, Walters, Boaz and Burdette. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs...small or weakened trees...and blowing around trash cans...potted plants...lawn furniture and other light outdoor objects. LAT...LON 3664 7701 3691 7689 3694 7657 3660 7673 TIME...MOT...LOC 2108Z 269DEG 20KT 3677 7684 SCALORA
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:03 AM EDT | Small Craft Advisory | AKQ | 66 hr | |
| May 19, 1:40 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan | 35 min |
| May 19, 2:04 PM EDT | Special Weather Statement | AKQ | Prince Edward | 26 min |
| May 19, 2:12 PM EDT | Special Weather Statement | AKQ | Powhatan | 33 min |
| May 19, 2:40 PM EDT | Special Weather Statement | AKQ | Nottoway | 50 min |
| May 19, 2:45 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 30 min |
| May 19, 3:28 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Nottoway, Prince George, City of Petersburg | 47 min |
| May 19, 4:16 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Sussex, City of Emporia | 29 min |
| May 19, 4:20 PM EDT | Special Weather Statement | AKQ | York, City of Newport News, City of Poquoson | 55 min |
| May 19, 4:29 PM EDT | Severe Thunderstorm Warning | AKQ | James City, York, City of Hampton, City of Newport News, City of Poquoson | 46 min |
| May 19, 4:40 PM EDT | Special Marine Warning | AKQ | 50 min | |
| May 19, 4:42 PM EDT | Special Weather Statement | AKQ | Louisa | 48 min |
| May 19, 4:51 PM EDT | Special Weather Statement | AKQ | Southampton | 39 min |
| May 19, 5:00 PM EDT | Special Weather Statement | AKQ | Caroline | 45 min |
| May 19, 5:08 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Franklin | 37 min |
| May 19, 5:12 PM EDT | Special Marine Warning | AKQ | 78 min | |
| May 19, 5:13 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 30 min |
| May 19, 5:20 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Poquoson | 40 min |
| May 19, 5:25 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Westmoreland | 50 min |
| May 19, 5:41 PM EDT | Special Marine Warning | AKQ | 64 min | |
| May 19, 5:52 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 38 min |
| May 19, 5:53 PM EDT | Special Marine Warning | AKQ | 37 min | |
| May 19, 6:07 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Richmond, Westmoreland | 38 min |
| May 19, 6:20 PM EDT | Special Marine Warning | AKQ | 55 min | |
| May 19, 6:31 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 44 min |
| May 19, 6:37 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 38 min |
| May 19, 6:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| May 19, 7:27 PM EDT | Special Marine Warning | AKQ | 93 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.